Table of Content

Open Access iconOpen Access

ARTICLE

A Highly Accurate Solver for the Mixed-Boundary Potential Problem and Singular Problem in Arbitrary Plane Domain

Chein-Shan Liu 1

Department of Mechanical and Mechatronic Engineering, Taiwan Ocean University, Keelung, Taiwan. E-mail: csliu@mail.ntou.edu.tw

Computer Modeling in Engineering & Sciences 2007, 20(2), 111-122. https://doi.org/10.3970/cmes.2007.020.111

Abstract

A highly accurate new solver is developed to deal with interior and exterior mixed-boundary value problems for two-dimensional Laplace equation, including the singular ones. To promote the present study, we introduce a circular artificial boundary which is uniquely determined by the physical problem domain, and derive a Dirichlet to Robin mapping on that artificial circle, which is an exact boundary condition described by the first kind Fredholm integral equation. As a consequence, we obtain a modified Trefftz method equipped with a characteristic length factor, ensuring that the new solver is stable because the condition number can be greatly reduced. Then, the collocation method is used to derive a linear equations system to determine the Fourier coefficients. We find that the new method is powerful even for the problem with complex boundary shape and with adding random noise on the boundary data. It is also applicable to the singular problem of Motz type, resulting to a highly accurate result never seen before.

Keywords


Cite This Article

APA Style
, C.L. (2007). A highly accurate solver for the mixed-boundary potential problem and singular problem in arbitrary plane domain. Computer Modeling in Engineering & Sciences, 20(2), 111-122. https://doi.org/10.3970/cmes.2007.020.111
Vancouver Style
CL. A highly accurate solver for the mixed-boundary potential problem and singular problem in arbitrary plane domain. Comput Model Eng Sci. 2007;20(2):111-122 https://doi.org/10.3970/cmes.2007.020.111
IEEE Style
C.L. , "A Highly Accurate Solver for the Mixed-Boundary Potential Problem and Singular Problem in Arbitrary Plane Domain," Comput. Model. Eng. Sci., vol. 20, no. 2, pp. 111-122. 2007. https://doi.org/10.3970/cmes.2007.020.111



cc This work is licensed under a Creative Commons Attribution 4.0 International License , which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.
  • 1322

    View

  • 965

    Download

  • 0

    Like

Share Link